Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Topeka, KS

June 9, 2011Dickinson County, Geary County, Morris County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 9, 2011, 7:30 PM CDT for Dickinson County, Geary County, Morris County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 7:30 PM CDT (00:30 UTC)
Expired
Jun 9, 2011, 7:56 PM CDT
In force
26 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dickinson County, KS, Geary County, KS, Morris County, KS

The radar

The Topeka radar (KTWX), 57 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:34 PM CDTHAIL 16 Nne Herington, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:05 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2854 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS53 KTOP 100030
SVRTOP
KSC041-061-127-100115-
/O.NEW.KTOP.SV.W.0124.110610T0030Z-110610T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
730 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
  SOUTH CENTRAL GEARY COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 727 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS
  LOCATED 4 MILES NORTH OF HERINGTON...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LATIMER...
  WOODBINE...
  WHITE CITY...
  WILSEY...
  PARKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS STORM MAY 
ALSO PRODUCE WIND GUSTS AROUND 60 MPH. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3897 9667 3861 9657 3863 9698 3872 9704
      3882 9705
TIME...MOT...LOC 0028Z 255DEG 19KT 3873 9692
WIND...HAIL <50MPH 1.25IN

$$
3 follow-up statements
925 
WWUS53 KTOP 100036
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT THU JUN 9 2011

KSC041-061-127-100115-
/O.CON.KTOP.SV.W.0124.000000T0000Z-110610T0115Z/
MORRIS-DICKINSON-GEARY-
736 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL GEARY...EAST CENTRAL DICKINSON AND NORTHWESTERN
MORRIS COUNTIES...

AT 732 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR LATIMER...OR 6 MILES
NORTHEAST OF HERINGTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITE CITY AND PARKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3897 9667 3864 9658 3866 9692 3875 9699
      3882 9699
TIME...MOT...LOC 0036Z 254DEG 20KT 3875 9686
WIND...HAIL <50MPH 1.00IN

$$
375 
WWUS53 KTOP 100047
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
747 PM CDT THU JUN 9 2011

KSC041-100056-
/O.CAN.KTOP.SV.W.0124.000000T0000Z-110610T0115Z/
DICKINSON-
747 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DICKINSON COUNTY
HAS BEEN CANCELLED...

THE STORM HAD MOVED EAST OF THE COUNTY.  A TORNADO WATCH CONTINUES 
IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3867 9659 3868 9684 3882 9689 3887 9689
      3890 9665
TIME...MOT...LOC 0046Z 254DEG 20KT 3877 9679

$$

KSC061-127-100115-
/O.CON.KTOP.SV.W.0124.000000T0000Z-110610T0115Z/
MORRIS-GEARY-
747 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT 
FOR EXTREME SOUTH CENTRAL GEARY AND CENTRAL MORRIS COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LATIMER...OR 9 MILES NORTHEAST OF
HERINGTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITE CITY AND PARKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3867 9659 3868 9684 3882 9689 3887 9689
      3890 9665
TIME...MOT...LOC 0046Z 254DEG 20KT 3877 9679
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
656 
WWUS53 KTOP 100056
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
756 PM CDT THU JUN 9 2011

KSC061-127-100106-
/O.CAN.KTOP.SV.W.0124.000000T0000Z-110610T0115Z/
MORRIS-GEARY-
756 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GEARY AND
CENTRAL MORRIS COUNTIES HAS BEEN CANCELLED...

AT 756 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3867 9659 3868 9684 3882 9689 3887 9689
      3890 9665
TIME...MOT...LOC 0056Z 254DEG 20KT 3879 9672

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:35 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 9, 6:35 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT THU JUN 9 2011

...UPDATE TO AVIATION...

.DISCUSSION...

WARM AND UNSTABLE AIR MASS HAS SPREAD ACROSS MUCH OF EASTERN KANSAS
THIS AFTERNOON WIT TEMPERATURES IN THE LOW 90S AND DEWPOINTS
AROUND THE 70 DEGREE MARK. A FRONTAL BOUNDARY REMAINS ACROSS THE
NORTHERN COUNTIES...AT 20Z FROM GENERALLY THE SALINA AREA
NORTHEAST TOWARD ST JOSEPH MO. SURFACE LOW / TROF HAS NOSED INTO
THE SALINA AREA. SURFACE WINDS ALONG AND NORTH OF THE WARM FRONT
REMAIN EASTERLY WITH AREAS TO THE SOUTH A GUSTY SOUTH. STRONG
UPPER WAVE NOTED ON WV IMAGERY MOVING INTO CTRL KS ATTM...AND IS
EXPECTED TO INITIATE STORMS OVER THE NEXT HOUR OR SO ACROSS CTRL
KS AS IT INTERACTS WITH THE SURFACE BOUNDARY.

AS STORMS PROPAGATE EASTWARD...AIR MASS INSTABILITY AND STRONG LAPSE
RATES ARE ADDITIONALLY FAVORABLE FOR LARGE DESTRUCTIVE HAIL. AREAS
TO THE NORTH ALSO HAVE PRECIPITABLE WATER OF 1.5 INCHES OR HIGHER
AND LOCALLY HEAVY RAINFALL ALSO A THREAT. FRONT PUSHES THROUGH
MUCH OF THE AREA BY THE LATE EVENING HOURS AND THE FRONT HANGS UP
ACROSS THE FAR SOUTHERN COUNTIES.

NEXT SHORTWAVE WAVE AND ASSOCIATED LOW LEVEL JET IMPINGE ON THE
BOUNDARY OVER WEST CENTRAL KANSAS IN THE OVERNIGHT HOURS AND VEERS
OVER EASTERN KANSAS THROUGH THE DAY ON FRIDAY. SO AFTER A BRIEF
LULL IN THE EARLY MORNING HOURS...EXPECT ANOTHER ROUND OF SHOWERS
AND STORMS ON FRIDAY...ALTHOUGH THE SEVERE THREAT IS SHIFTED SOUTH
AND EAST ACROSS THE FORECAST AREA. 67

(FRIDAY NIGHT THROUGH SUNDAY)

ADDITIONAL RAINFALL IS EXPECTED OVER THE WEEKEND ALONG WITH THE
POTENTIAL OF HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING ALONG
WITH ELEVATED LEVELS IN RIVERS AND STREAMS. THE COLD FRONT IS
EXPECTED TO TRACK INTO EAST CENTRAL KANSAS FRIDAY NIGHT PROVIDING A
FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE
FRONT. SURFACE HIGH PRESSURE WILL BUILD SOUTH OVER THE CENTRAL
PLAINS BEHIND THE FRONT WHICH WILL REINFORCE BAROCLINICITY OVER
SOUTHERN KANSAS. FORECAST MODELS CONTINUE TO PROG THIS FRONT LIFTING
NORTH AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY. AN UPPER TROUGH IS
EXPECTED TO DEEPEN ACROSS THE WESTERN UNITED STATES PRODUCING HEIGHT
FALLS ALOFT IN THE HIGH PLAINS. SURFACE LOW PRESSURE WILL DEVELOP IN
WESTERN KANSAS WITH THE PRESSURE GRADIENT STRENGTHENING OVER THE
CENTRAL PLAINS. MOISTURE TRANSPORT AIDED BY AN INCREASING LOW LEVEL
JET INTERACTING WITH THIS FRONTAL BOUNDARY WILL PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS. SUFFICIENT LIFT ALONG WITH A MOIST
AIRMASS WITH PRECIPITABLE WATER VALUES OVER AN INCH SUPPORT A RISK
FOR LOCALLY HEAVY RAIN NEAR STRONGER THUNDERSTORMS. SHEAR AND
THERMAL PROFILES ALSO RAISE A CONCERN FOR MARGINALLY SEVERE
THUNDERSTORMS DURING THIS TIME FRAME. ANGLE

SUNDAY NIGHT THROUGH THURSDAY...SURFACE BOUNDARY MOVES NORTH SUNDAY
NIGHT INTO MONDAY.  THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY SUNDAY NIGHT INTO MONDAY AFTERNOON...BUT WITH A SIGNIFICANT
DRY COLUMN MOVING NORTH WITH THE WAA...SHOULD SEE AN END TO MOST OF
THE CONVECTION BY LATE MONDAY NIGHT.  BOUNDARY REMAINS STATIONARY
OVER THE CWA OR SLIGHTLY NORTH ALONG THE KANSAS NEBRASKA BORDER
MONDAY INTO TUESDAY.  THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY AND NORTH OF IT INTO NEBRASKA AS AS OPEN H5 WAVE MOVES INTO
THE INTER-MOUNTAIN WEST.  SURFACE LOW OVER THE WESTERN HIGH PLAINS
BEGINS TO MOVE NORTHEAST TUESDAY MORNING IN RESPONSE TO THE UPPER
WAVE MOVING ONTO THE PLAINS.  THIS IS EXPECTED TO PUSH THE BOUNDARY
FURTHER NORTH...AND SHOULD KEEP US DRY TUESDAY INTO TUESDAY NIGHT OR
MOST OF THE AREA.  ANY CHANCE FOR POPS WOULD REMAIN MAINLY ALONG THE
KS/NE BORDER AND NEAR THE SURFACE LOW OVER THE FAR WESTERN
COUNTIES.  BY WEDNESDAY AFTERNOON...BOUNDARY MOVES OVER THE CWA AS
NORTHERN TIER WAVES PUSHES IT SOUTH.  HOWEVER...BOUNDARY ESSENTIALLY
BECOMES WASHED OUT.  WITH SEVERAL SMALL IMPULSES EMBEDDED IN THE
FLOW BUT NO SIGNIFICANT UPPER LEVEL SUPPORT...KEPT ONLY SLIGHT
CHANCE POPS IN FOR WEDNESDAY THROUGH THURSDAY.  TEMPERATURES LOOK TO
BE A LITTLE WARMER THAN MOS INDICATES WITH 23C TO 26C 850 MB TEMPS
INDICATED IN THE MODELS.  OPTED TO BUMP TEMPS UP INTO THE 90'S FOR
TUESDAY WITH MOSTLY CLEAR SKIES...BUT BROUGHT TEMPS BACK INTO THE
UPPER 80'S FOR WEDNESDAY AS SURFACE BOUNDARY MOVES BACK OVER THE
AREA. BYRNE

&&

.AVIATION...

VFR EXPECTED OUTSIDE OF ANY CONVECTION THROUGH 09Z. THEREAFTER
EXPECT BOUNDARY TO MOVE THROUGH MHK AND BRING IN MVFR CIGS AND
VSBYS...THEN TOP AND FOE BY 10 OR 11Z. ADDED TEMPO GROUP FOR TSRA
THIS EVENING WITH HIGHEST THREAT THROUGH 04Z FRI. MVFR CIGS TO
CONTINUE THROUGH 17Z THEN BECOME VFR. ALSO COULD SEE MORE TSRA IN
THE AFTERNOON AT TOP AND FOE.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 3:34 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT THU JUN 9 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-102045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
334 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
THE MAIN HAZARDS FROM STORMS ACROSS THE AREA TODAY ARE ISOLATED
TORNADOES AND LARGE DAMAGING HAIL...WITH DAMAGING WINDS AND HEAVY
RAINFALL ALSO A CONCERN AS THE STORMS PASS. THERE IS AN INCREASED
ISOLATED TORNADO RISK GENERALLY FROM ABILENE TO HIAWATHA...ALONG
AN EAST WEST FRONTAL BOUNDARY THERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FRIDAY AND
FRIDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE TO
THE SOUTH AND EAST OF THE KANSAS TURNPIKE FRIDAY AFTERNOON AND
EVENING.

THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY.
HEAVY RAIN WILL BE POSSIBLE BRINGING THE POTENTIAL OF LOCALIZED
FLOODING ALONG WITH RISES IN AREA RIVERS AND CREEKS. SOME
THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 9, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
716 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             6 NNE HOPE              38.77N 97.03W
06/09/2011  E0.75 INCH       DICKINSON          KS   PUBLIC

&&

MRC
Local storm report, Jun 9, 7:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 NNE HOPE              38.74N 97.05W
06/09/2011  E1.00 INCH       DICKINSON          KS   PUBLIC

&&

MRC
Local storm report, Jun 9, 7:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             5 SSW JUNCTION CITY     38.96N 96.87W
06/09/2011  E0.88 INCH       GEARY              KS   EMERGENCY MNGR

&&

PHILLIPS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley34 min
Jun 9, 8:06 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie39 min
Jun 9, 8:15 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie, Riley45 min
Jun 9, 8:22 PM CDTSpecial Weather StatementTOPShawnee23 min
Jun 9, 8:25 PM CDTSpecial Weather StatementTOPCoffey35 min
Jun 9, 8:33 PM CDTSpecial Weather StatementTOPCoffey27 min
Jun 9, 8:42 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha18 min
Jun 9, 8:44 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha61 min
Jun 9, 8:49 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Lyon41 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha32 min
Jun 9, 9:33 PM CDTSpecial Weather StatementTOPAnderson, Coffey27 min
Jun 9, 10:20 PM CDTHigh Wind WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage3 hr
Jun 10, 3:58 AM CDTSpecial Weather StatementTOPDickinson, Geary32 min
Jun 10, 4:49 AM CDTSpecial Weather StatementTOPClay26 min
Jun 10, 5:21 AM CDTSpecial Weather StatementTOPRiley24 min
Jun 10, 5:46 AM CDTSpecial Weather StatementTOPPottawatomie29 min
Jun 10, 6:39 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.